Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Arpazia

Cortisone Lotion Getting Rid of Redness

Hey, guys! I usually post in Prescription Meds but have some information and questions for you. First of all, I am nearing the end of my Accutane treatment and have had excellent results thus far. My skin is clear but still littered with red marks. Due to the dry-skin effect of Accutane, my dermatologist recently prescribed a cortisone lotion called Desodine. It is working slowly to relieve the dry skin but the nice, added benefit is that it is also fading my red marks.

From what I’ve heard, this result might only be temporary but, for this week of Desodine, it is a really nice result. Has anyone here had any experience with Desodine or another cortisone lotion? If so, please tell me your story. I am really hoping that perhaps I found the cure for all of us but, if it’s already been tried, then alas…back to lemons and water!

Share this post


Link to post
Share on other sites
Hey, guys!  I usually post in Prescription Meds but have some information and questions for you.  First of all, I am nearing the end of my Accutane treatment and have had excellent results thus far.  My skin is clear but still littered with red marks.  Due to the dry-skin effect of Accutane, my dermatologist recently prescribed a cortisone lotion called Desodine.  It is working slowly to relieve the dry skin but the nice, added benefit is that it is also fading my red marks.

From what I’ve heard, this result might only be temporary but, for this week of Desodine, it is a really nice result.  Has anyone here had any experience with Desodine or another cortisone lotion?  If so, please tell me your story.  I am really hoping that perhaps I found the cure for all of us but, if it’s already been tried, then alas…back to lemons and water!

Share this post


Link to post
Share on other sites

Eeek!!! I need to post this information asap in the Prescription Medication Forum since I was just raving about the disappearance of red marks. I suppose since my skin is feeling significantly softer, I should stop using it immediately. My dermatologist didn’t give me specific instructions regarding this so I’ll need to talk to him as well.

Thanks for this vital information, Mike. You probably just saved me from a lot of grief.

BTW: What did you do to get rid of the redness and non-acne bumps? Are you still struggling?

P.S. I have no idea what the dosage is because I left the bottle at home but will let you know when I find out.

Share this post


Link to post
Share on other sites

It’s better to be slightly panicked then flushed in this case. I recently posted a rave regarding this medication and had to warn everyone not to take my advice because of the possibility of the side effects. I want to help people look better, not worse and I don’t want to be responsible for creating another medical condition in someone who is looking for a cure.

I work for attorneys and have worked medical malpractice in the past so I completely understand anyone who has a fear of doctors. I’ve found that the people on Acne.Org are considerably more informed than any dermatologist I’ve seen thus far. Recently, I read a post from another member who broke out as a result of oral steroids. Doctors should be more careful. Acne is something that happened to me naturally. I feel terrible for people who suffer skin disorders as a result of bad doctors. I can’t imagine the level of frustration.

I haven’t tried any of the others but I completely agree that Sulfur rocks. I take MSM and have used Klaron to dry up a lot of those annoying pimples. How does Tea Tree Oil work? Does it help with the redness?

At some point during my research, I ended up at a Rosacea website and found it really informative. It has a list of all the treatments used and it helped me know which medications do what.

Again, thank you so much for all this information! You have been so helpful and since it’s only been a week with Desodine, I think I’m in the clear. I was just thrilled for a brief moment that I might have discovered something incredibly resourceful in removing red marks, forgetting that it is a steroid and, therefore, probably doing more damage than good.

Share this post


Link to post
Share on other sites

It's possible your derm ony meant you to use the Desodine in the short-term, and that would be okay - the problem is that, like you experienced, you find that it works well and so you want to carry on using it. Then you discover hydrocortisone creams are available over the counter... I think the general consensus is that you're only supposed to use it (sparingly!) for about 21 days or so. My derm gave me SIX TUBES to use. That was a pretty poor error of judgement on his part, there's no two ways about it.

I've lived with the permanently red face caused by topical steroids for 10 yrs. There have been times where I have been so utterly depressed about it. I slowly came to accept it, and learned to live with it. Until the rosacea progressed and, as I said, the papules and pustules came. I reached a point where enough was enough - and haven't looked back since! biggrin.gif KICKING myself for not having grasped the bull by the horns so to speak, and sorted this problem out sooner, but it was easier to bury my head in the sand and feel sorry for myself sad.gif

Sulfur and Zinc Oxide I swear by, in terms of having helped reduce the redness of my face biggrin.gif Also Canadian Willowherb - and the reason I was so excited about that is because studies have shown a 5% extract of it to be more effective in relieving redness and inflammation that 1% hydrocortisone cream... go figure! shock.gif Tea tree oil is good for general acne and for the papules and pustules - mine have arrested to the point where I barely get any more, although the ones I did have that cleared up have left small scars I'm afraid. But I can live with that and expect the scars to decrease over time biggrin.gif

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×